Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does taking Lisinopril and Furosemide together cause serious side effects?

My mother is taking Lisinopril for high blood pressure. She was going to have a shot in her leg today but her leg was so full of fluid the doctor said she needed to take Furosemide. She said she had some at home and would take it. I checked and it looks like these two drugs should not be taken together. I think a pharmacy would have picked that up - not sure why the doctor didn t as she thought she let him know what drugs she takes but maybe she didn t. She feels okay right now but will the reaction become serious enough that she would be wise to contact her G. P. now?
Mon, 25 Jun 2018
Report Abuse
Internal Medicine Specialist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Using a diuretic like Furosemide may potentiate the effects of an angiotensin converting enzyme inhibitor (ACEi) like Lisinopril and may have detrimental effects on the kidneys. These side effects though are rare and may usually affect dehydrated patients. Lisinopril and various diuretics (including Furosemide) are commonly used in combination without any problems. There are not any other serious interactions between these two drugs. So in conclusion Lisinopril and Furosemide can be used in combination and since your doctor advised her to do so, she'd better take them. In any case try to avoid making any changes to her regimen without first consulting with her doctor.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am taking 20mg of lisinopril daily. I have also reduced my tobacco smoking from 2 packs a day to 1/2 pack but am experiencing some dizziness/light headedness. Can the continued smoking be the cause or is this just a continuing side effect of the lisinopril?

doctor1 MD

I have been taking Lisinopril since June this year. It has caused a tickle in the back of my throat and the constant cough. Now, as of Wednesday I am supposed to take losartan. I came here to read about side affects.

doctor1 MD

I take Clonidine HCL 0.3 mg three times a day, Carvedilol 25mg twice a day, Lisinopril 40 mg twice a day, Furosemide 40mg twice a day and Protonix 40 mg once a day and it causes many issues and I was forced to leave my job and have applied for disability is this normal